Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 251, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2007, 8:59 PM CDT for Holt County, Rock County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 8:59 PM CDT (01:59 UTC)
- Expired
- Jun 21, 2007, 10:00 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:15 PM CDT | HAIL 1.75 | 20 Ne Rose, NE | WINDOWS BROKEN OUT OF HOME BY WIND DRIVEN HAIL AT LEAST THE SIZE OF GOLF BALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3305 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 220159
SVRLBF
NEC089-149-220300-
/O.NEW.KLBF.SV.W.0251.070622T0159Z-070622T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT
* AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CHAMBERS TO 8
MILES NORTHWEST OF AMELIA TO PONY LAKE...OR ALONG A LINE EXTENDING
FROM 11 MILES SOUTHWEST OF ONEILL TO 24 MILES SOUTHWEST OF ONEILL
TO 19 MILES SOUTHEAST OF BASSETT...AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BROWN LAKE BY 910 PM CDT...
SWAN LAKE...CHAMBERS AND AMELIA BY 930 PM CDT...
GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA AND KNIEVELS CORNER BY
955 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR WESTERN NEBRASKA.
LAT...LON 4244 9883 4241 9923 4262 9965 4210 9920
4208 9830
$$
ADO/JRS2 follow-up statements
000
WWUS53 KLBF 220227
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT THU JUN 21 2007
NEC089-149-220300-
/O.CON.KLBF.SV.W.0251.000000T0000Z-070622T0300Z/
ROCK NE-HOLT NE-
927 PM CDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN HOLT AND NORTHERN ROCK COUNTIES...
AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF HIGHWAY
281 MILE MARKER 170 TO 7 MILES SOUTHWEST OF HIGHWAY 11 MILE MARKER
140 TO PONY LAKE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST
OF ONEILL TO 22 MILES SOUTHWEST OF ONEILL TO 19 MILES SOUTHEAST OF
BASSETT...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BROWN LAKE BY 935 PM CDT...
HIGHWAY 281 MILE MARKER 170 BY 950 PM CDT...
AMELIA...CHAMBERS...6 MILES NORTH OF SWAN LAKE AND 9 MILES NORTH OF
GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA BY 1000 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR WESTERN NEBRASKA.
LAT...LON 4244 9883 4241 9922 4262 9964 4210 9919
4208 9829
$$
ADO/JRS000
WWUS53 KLBF 220256
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
955 PM CDT THU JUN 21 2007
NEC089-149-220305-
/O.EXP.KLBF.SV.W.0251.000000T0000Z-070622T0300Z/
ROCK NE-HOLT NE-
955 PM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOLT AND NORTHERN
ROCK COUNTIES EXPIRES AT 1000 PM CDT...
THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR WESTERN NEBRASKA.
LAT...LON 4244 9883 4241 9922 4262 9964 4210 9919
4208 9829
$$
ADO/JRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:50 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jun 21, 2:50 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT THU JUN 21 2007
.SYNOPSIS...
AT 18Z...THERE WAS A SURFACE BOUNDARY FROM NORTHEAST TO
SOUTHWEST NEBRASKA AND A CLOSED LOW OVER NORTHEAST COLORADO. THE DRY
LINE STRETCHED FROM JUST WEST OF OGALLALA THROUGH EASTERN AND SOUTH
CENTRAL COLORADO. SURFACE DEWPOINTS WERE IN THE 60S NORTH AND EAST
OF A LINE FROM CHADRON THROUGH OGALLALA TO HOLDREGE. THE SATELLITE
DERIVED PRECIPITABLE WATER WAS AT OR ABOVE 25MM FROM MERRIMAN
THROUGH THEDFORD TO EAST OF MCCOOK. THE VISIBLE IMAGERY INDICATED
CUMULUS CLOUDS DEVELOPING IN A LINE OVER NORTHEAST COLORADO FROM
ABOUT BRUSH TO DENVER. OTHER CUMULUS CLOUDS WERE DEVELOPING IN NORTH
CENTRAL NEBRASKA FROM THEDFORD TO VALENTINE.
&&
.SHORT TO MEDIUM RANGE DISCUSSION...
THERE IS NOT MUCH TO PUSH THE SURFACE FRONT FAR FROM WHERE IT
IS. WITH ABUNDANT MOISTURE AND STRONG INSTABILITY...IT IS REASONABLE
TO EXPECT AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE
BOUNDARY IN THE AREA AND THE ASSOCIATED CONVERGENCE AND ELEVATED
FRONTOGENESIS THERE IS A REAL THREAT OF A CONVECTIVE SYSTEM
DEVELOPING OVER WESTERN NEBRASKA AND TRACKING TO THE NORTHEAST ALONG
THE BOUNDARY. THE LOCATION OF THE PRECIPITABLE WATER AND DEWPOINT
GRADIENT WOULD SUGGEST THAT CONVECTIVE INITIATION WILL BE NORTH AND
EAST OF NORTH PLATTE. SO WE HAVE THE HIGHEST PROBABILITIES IN NORTH
CENTRAL NEBRASKA. WITH VERY HIGH SB-CAPE IN SOUTHWEST NEBRASKA...WE
THINK THAT THE SEVERE POTENTIAL MAY BE FARTHER SOUTHWEST THAN THE
CURRENT OUTLOOK INDICATES. THE SURFACE BASED CONVECTIVE INITIATION
IS OVER 100J/KG...BUT THE LIFT ALONG THE BOUNDARY MAY BE ENOUGH TO
OVERCOME THAT.
AFTER THE CONVECTION TONIGHT...IT APPEARS THAT HOT DRY WEATHER
IS ON TAP THROUGH THE WEEKEND.
&&
.MEDIUM TO LONG RANGE DISCUSSION...
BY EARLY TUESDAY...A SURFACE FRONT MAKES ITS WAY ONTO THE
NORTHERN PLAINS. CONVERGENCE ALONG THE FRONT WILL BRING A SLIGHT
CHANCE OF THUNDERSTORMS TO NORTHERN NEBRASKA...THOUGH THE BEST
CHANCES APPEAR TO BE FARTHER NORTH. IT APPEARS THAT THE FRONT WILL
NOT GO THROUGH NEBRASKA BEFORE IT BECOMES STATIONARY AND MOVES BACK
TO THE NORTH WEDNESDAY NIGHT AND THURSDAY. HOWEVER...ITS PRESENCE
WARRANTS AT LEAST A MENTION OF THUNDERSTORMS IN NORTHERN NEBRASKA
TUESDAY THROUGH WEDNESDAY NIGHT. OTHERWISE...THE BIG STORY IS
PERSISTENT HEAT TUESDAY THROUGH THURSDAY OVER MOST OF WESTERN AND
NORTH CENTRAL NEBRASKA.
&&
.AVIATION...
A FRONTAL BOUNDARY WILL PUSH SOUTH TONIGHT ACROSS NEBRASKA WITH
SCATTERED CONVECTION TO IMPACT ALL TWEB ROUTES. STRATUS MAY ALSO
IMPACT EASTERN PORTIONS OF ALL ROUTES EAST OF THE NEBRASKA PANHANDLE
WHERE MVFR CONDITIONS COULD BE MET AFTER MIDNIGHT THROUGH 15Z
FRIDAY. BEYOND VFR CONDITIONS THROUGHOUT AS THE FRONT PUSHES
SOUTHEAST INTO NORTHERN KANSAS AND THE UPPER RIDGE BUILDING EAST FOR
INCREASING SUBSIDENCE FOR FEWER CLOUDS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGER/KECKHazardous weather outlook, Jun 21, 3:22 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT THU JUN 21 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-221000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CDT THU JUN 21 2007 /222 PM MDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG SURFACE BOUNDARIES DRAPED ACROSS WESTERN AND NORTHERN NEBRASKA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF A LINE EXTENDING FROM CHAPPELL IN DEUEL COUNTY TO EUSTIS IN FRONTIER COUNTY. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE HIGH PLAINS FOR FRIDAY...LIMITING THUNDERSTORM DEVELOPMENT WEST OF A VALENTINE TO BURWELL LINE. EAST OF THIS LINE...THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BREAK DOWN ON MONDAY AS A TROF OF LOW PRESSURE MOVES ACROSS SOUTHERN CANADA. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY...MAINLY NORTH OF INTERSTATE 80. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE
In the hours before
Local storm report, Jun 21, 8:09 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 SE VALENTINE 42.82N 100.48W
06/21/2007 E1.75 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jun 21, 8:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TORNADO 3 NE CODY 42.97N 101.21W
06/21/2007 CHERRY NE PUBLIC
TOUCH DOWN NORTWEST OF NENZEL
&&
SPRINGERLocal storm report, Jun 21, 8:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL MERRITT RESERVOIR DAM 42.65N 100.87W
06/21/2007 E1.00 INCH CHERRY NE PUBLIC
DIME TO QUARTER SIZED HAIL REPORTED.
&&
AODERLocal storm report, Jun 21, 8:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 7 N ANTIOCH 42.17N 102.62W
06/21/2007 E1.00 INCH SHERIDAN NE PUBLIC
0835 PM TSTM WND DMG 7 N ANTIOCH 42.17N 102.62W
06/21/2007 SHERIDAN NE PUBLIC
SEVERAL TREE LIMBS OVER 4 INCH IN DIAMETER DOWN.
&&
BTAYLORLocal storm report, Jun 21, 8:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 4 S NEWPORT 42.54N 99.33W
06/21/2007 E1.75 INCH ROCK NE LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZED HAIL REPORTED STRIPPING LEAVES
OFF OF TREES.
&&
ADOLocal storm report, Jun 21, 8:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL HAY SPRINGS 42.68N 102.69W
06/21/2007 E0.88 INCH SHERIDAN NE CO-OP OBSERVER
PENNY TO NICKEL SIZED HAIL FOR 5 MINUTES.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:22 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jun 21, 7:28 PM CDT | Tornado Warning | LBF | Rock | 32 min |
| Jun 21, 7:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 21, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 63 min |
| Jun 21, 8:04 PM CDT | Tornado Warning | LBF | Cherry | 56 min |
| Jun 21, 8:07 PM CDT | Tornado Warning | LBF | Holt, Rock | 23 min |
| Jun 21, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 30 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
| Jun 21, 8:24 PM CDT | Tornado Warning | LBF | Cherry | 51 min |
| Jun 21, 8:26 PM CDT | Tornado Warning | LBF | Holt, Rock | 34 min |
| Jun 21, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 32 min |
| Jun 21, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 24 min |
| Jun 21, 8:52 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 38 min |
| Jun 21, 9:00 PM CDT | Tornado Warning | LBF | Cherry | 43 min |
| Jun 21, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 28 min |
| Jun 21, 9:15 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 42 min |
| Jun 21, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 25 min |
| Jun 21, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.